Hail, Kit Carson
- When
- June 27, 2:25 PM MST
- Where
- Kit Carson County, 10 mi N of Bethune
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.383, -102.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 27, 1:28 PM MST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT TUE JUN 27 2006 .DISCUSSION...FCST CONCERNS CENTER ON PCPN CHANCES THROUGH THE SEVEN DAY PERIOD. H5 TROF REMAINS CENTERED OVR THE NRN GRTLKS WITH A RIDGE OUT WEST WHILE 18Z SFC ANALYSIS SHOWS WEAK CONVERGENCE NEAR THE KS/NE BORDER. LATEST WV IMAGERY INDICATES A S/WV TROF OVR ERN KS WITH ANOTHER S/WV TROF NEAR ID. THE FIRST S/WV TROF HAS LEAD TO SOME CONVECTION FIRING OFF IN NW MO WHILE SOME ISOLATED TSRA HAS POPPED UP IN ERN CO. WHILE THE LATEST RADAR IMAGERY SHOWED AN INCREASE IN COVERAGE OF THIS ACTIVITY IN ERN CO AS IT MOVES SOUTHEASTWARD INTO WRN KS...EXPECT ANY CONVECTION TO DIE AFTER SS AS MOISTURE AND INSTABILITY IS RATHER LIMITED. RIDGE AXIS WL MOVE TO THE EAST WED...ALLOWING MUCH WARMER AIR TO SURGE INTO THE PLAINS. IN FACT...H85 TEMPS JUMP UP TO NEAR 30 DEG C WITH THE WARMEST DAY SLATED FOR THU. AS A RESULT...BUMPED UP TEMPS ACROSS THE CWA. COLD FRONT WL SLIDE THROUGH THE RGN WED...POSSIBLY PROVIDING A FOCUS FOR TSRA DEVELOPMENT. HOWEVER SOUNDING TOOLKIT ONLY YIELDS MU CAPE OF AROUND 800 J/KG AND WITH WEAK WINDS ALOFT...NOT EXPECTING ANY KIND OF ORGANIZED CONVECTIVE ACTIVITY. IN FACT SPC YANKED THE CWA OUT OF THE SLIGHT RISK FOR DAY 3. CONVECTIVE CHANCES ALSO APPEAR MINIMAL FOR THU...HOWEVER DID KEEP SLIGHT CHANCES FOR BOTH WED AND THU AS MAX TEMPS ARE EXPECTED TO BE WARMER THAN THE PROJECTIVE CONVECTIVE TEMP AS INDICATED BY MODEL SOUNDINGS. MEDIUM RANGE MODELS DEPICT A SYSTEM MOVING ACROSS CANADA...WHICH WL LEAD TO FLATTENING THE RIDGE OVR THE WRN U.S. BY FRI. ALTHOUGH THE GFS DPROG/DT HAS TRENDED WETTER IN SUCCESSIVE RUNS...THE SAME MODEL HAS ALSO SHOWN A WEAKER SOLN WITH THIS SYSTEM WITH THE BEST UPPER LEVEL SUPPORT AND INSTABILITY NORTHEAST OF THE RGN. ATTM APPEARS PCPN CHANCES ARE MARGINAL...HOWEVER WL KEEP 15% POPS GOING FOR CONTINUITY SAKE FRI. PCPN APPEARS MORE FAVORABLE OVER THE WEEKEND WITH A SFC BOUNDARY NEAR THE RGN AND SEVERAL UPPER LEVEL DISTURBANCES MOVING IN ON ZONAL FLOW. INHERITED FCST HANDLED THIS WELL SO RETAINED 15% POPS FOR THAT TIME FRAME AS WELL. ANOTHER RIDGE WL BUILD OUT WEST BY THE START OF THE NEW WORK WEEK...HINTING AT ANOTHER WARMUP FOR LATER NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT TUE JUN 27 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1137 AM CDT TUE JUN 27 2006 /1037 AM MDT TUE JUN 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF CENTRAL COLORADO AND THEN DRIFT TO THE SOUTHEAST OVER PORTIONS OF EASTERN COLORADO. A SECOND AREA OF THUNDERSTORMS WILL BE POSSIBLE ALONG A WEAK SURFACE FRONT ALONG THE KANSAS AND NEBRASKA BORDER LATE THIS AFTERNOON AND EARLY THIS EVENING. COVERAGE OF THUNDERSTORMS WILL REMAIN ISOLATED AND SPOTTY...WITH THE POTENTIAL FOR THUNDERSTORMS GENERALLY ALONG AND WEST OF A SELKIRK TO NORTON LINE. DUE TO LIMITED INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED...WITH OCCASIONAL LIGHTNING BEING THE MAIN THREAT WITH ANY STORM THAT FORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM POTENTIAL WILL INCREASE WEDNESDAY AFTERNOON AND EVENING AS TWO WEATHER FEATURES AFFECT THE REGION. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE FROM THE CENTRAL ROCKIES INTO THE HIGH PLAINS WEDNESDAY AFTERNOON. THUNDERSTORMS ARE FORECAST TO FORM OVER COLORADO AHEAD OF THIS FEATURE AND MOVE SOUTHEAST INTO NEBRASKA AND KANSAS BY LATE AFTERNOON. A SECOND FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE A COOL FRONT WHICH WILL DROP SLOWLY INTO NORTHERN KANSAS DURING THE DAY AND THEN BECOME STATIONARY. CONVERGENCE ALONG THIS FRONT...WHICH IS EXPECTED TO STALL AROUND INTERSTATE 70...WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON. MODERATE INSTABILITY WILL RESULT IN STRONG TO SEVERE STORMS WITH HAIL AND STRONG GUSTY WINDS THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The Goodland radar (KGLD), 66 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517964.